Alert archive / Kentucky / Flash Flood Warnings in 2005

Flash Flood Warning 4, NWS Jackson, KY

January 8, 2005Estill County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jan 8, 2005, 1:04 AM EST for Estill County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 8, 2005, 1:04 AM EST (06:04 UTC)
Expired
Jan 8, 2005, 5:00 AM EST
In force
4 hr
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

County Estill County, KY

The radar

The Jackson,KY radar (KJKL), 62 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2005-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2005-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 080607
FFWJKL
KYC065-081000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
104 AM EST SAT JAN 8 2005

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ESTILL COUNTY IN EAST CENTRAL KENTUCKY
  THIS INCLUDES THE CITY OF IRVINE

* UNTIL 500 AM EST

* AT 101 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS...CAPABLE            
  OF PRODUCING HEAVY RAINS. DOPPLER RADAR ESTIMATES THAT ONE TO      
  TWO INCHES OF RAIN HAS ALREADY FALLEN. THIS ADDITIONAL RAINFALL    
  LIKELY WILL CAUSE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  WINSTON...WILLOW TREE...WEST IRVINE...WEEDON...  UNION             
  HALL...SANDHILL...RICE STATION...NORTH IRVINE...RAVENNA...         
  WISEMANTOWN AND SOUTH IRVINE.

ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE-HALF INCH ARE POSSIBLE IN 
THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3758 8411 3759 8390 3776 8389 3776 8408

$$

HYSELL
1 follow-up statement
000 
WGUS73 KJKL 080757
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
253 AM EST SAT JAN 8 2005

KYC065-081000-
ESTILL KY-
253 AM EST SAT JAN 8 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 500 AM EST FOR ESTILL 
COUNTY...

AT 250 AM EST...ESTILL COUNTY DISPATCH REPORTED CLEAR CREEK ROAD AND 
DARK HOLLOW ROAD JUST OFF HIGHWAY 52 NEAR IRVINE ARE CLOSED DUE TO 
HIGH WATER. WHILE ONLY AN ADDITIONAL ONE-TENTH OF AN INCH OR RAIN OR 
LESS IS EXPECTED THIS MORNING...RUNOFF FROM THE 1 TO 2 INCHES OF 
RAIN FELL EARLIER WILL CONTINUE TO CAUSE FLOODING PROBLEMS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WISEMANTOWN...SANDHILL...IRVINE...KINGS STATION...
AND RAVENNA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3758 8411 3759 8390 3776 8389 3776 8408

$$

HYSELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 7, 10:45 PM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Jan 7, 10:45 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1045 PM EST FRI JAN 7 2005

.DISCUSSION...

03Z SFC ANALYSIS SHOWS A COMPACT AREA OF LOW PRESSURE RIDING INTO
CENTRAL KENTUCKY WITH ITS POTENT COLD FRONT CROSSING THE DEEP SOUTH.
A LARGE AREA OF OVER-RUNNING RAIN IS FOUND NORTH AND WEST OF THE
LOW/S WARM FRONT THAT STRETCHES EAST ALONG THE KENTUCKY/TENNESSEE
BORDER. A DECENT BAROCLINIC ZONES EXISTS THROUGH EAST KENTUCKY WITH
READINGS IN THE UPPER 30S IN THE FAR NORTHWEST AND UPPER 40S AT
MIDDLESBORO IN THE FAR SOUTHEAST.  ON RADAR...THE LARGE BATCH OF
RAIN IS BEGINNING TO THIN OUT SOMEWHAT OVER TO THE WEST SO EXPECT
JUST ANOTHER COUPLE OF HOURS OF IT BEFORE TAPERING TO SCATTERED
SHOWERS. MOST LOCATIONS WILL SEE BETWEEN THREE QUARTERS AND ONE INCH
OF RAINFALL...WITH A FEW LOCALLY HIGHER AMOUNTS. SO FAR THIS HAS
LEAD TO MINOR FLOOD PROBLEMS IN A FEW OF OUR WESTERN COUNTIES WHERE
URBAN AND SMALL STREAM FLOOD ADVISORIES HAVE BEEN ISSUED. PATCHY FOG
IS ALSO ACCOMPANYING THE RAIN. HAVE UPDATED THE ZONES TO FINE TUNE
THE CURRENT CONDITIONS AND BLEND THESE WITH THE REST OF THE
FORECAST. THE GRIDS AND WEB GRAPHICS HAVE ALREADY BEEN ISSUED WITH
UPDATED TEXT PRODUCTS TO FOLLOW SHORTLY.

&&

.PREV DISCUSSION...

428 PM EST FRI JAN 7 2005

SHARP SHORTWAVE TRAVERSING CENTRAL PLAINS WILL SWIFTLY MOVE THROUGH
THE OHIO VALLEY.  WAA OUT AHEAD ALONG WITH AMPLE MOISTURE BEING
DRAWN NORTH ON LOW LEVEL JET.  BROAD SCALE LIFT ASSOCIATED WITH GOOD
DYNAMICS.  THIS ALL YIELDS AN EFFICIENT RAIN PRODUCING SYSTEM FOR
TONIGHT.  LIMITING FACTOR FOR WIDESPREAD FLOODING WILL BE THE FAST
EXIT THIS SYSTEM WILL MAKE.  SFC LOW PRESSURE TO CONTINUE TO DEVELOP
AND MOVE NE RIGHT THROUGH E KY ALONG THE PATH OF AN INVERTED TROUGH
THAT IS CURRENTLY EXTENDING IN OUR DIRECTION.  AXIS OF HEAVIEST
RAINFALL SHOULD BE ALONG AND NORTH OF A LINE FROM MOUNT VERNON TO
CAMPTON TO WEST LIBERTY...WHERE ELEVATED CREEK LEVELS/FLOODED
STREAMS WILL BE POSSIBLE AND MAYBE AN ISOLATED FLOODING REPORT.  1
TO 1.5 CAN BE EXPECTED ACROSS THIS AREA...WITH AMOUNTS OF 0.5 TO
0.75 ALONG THE VA BORDER.  INTENSITY OF RAIN SHOULD TAPER OFF AROUND
9Z AND CUTOFF IN MOST AREAS BY 12Z WITH PASSAGE OF H5 TROUGH.  WILL
RUN WITH HEAVY RAIN POSSIBLE IN AFFECTED COUNTIES IN THE ZONES AND
HIGHLIGHT FLOOD THREAT IN THE HWOJKL.

HIGH PRESSURE BUILDS IN FOR SAT ALTHOUGH EXPECT MOSTLY CLOUDY SKIES
TO CONTINUE THROUGH SAT NIGHT AS LOW LEVEL MOISTURE IS TRAPPED UNDER
INVERSION.  WINDS COME AROUND SUN IN ADVANCE OF LOW PRESS TAKING A
CANADIAN ROUTE...SCOURING AWAY LOW LEVEL CLOUDS.  THAT LOW BRINGS
THE TAIL END OF A DYING COLD FRONT NEAR THE AREA LATE MONDAY.

TEMPS WILL REMAIN MILD THROUGH THE SHORT TERM AND GENERALLY WENT
WITH THE WARMER MET GUID.

EXTENDED (MON-THU)

LEANED TOWARDS ECMWF...PATTERN ALOFT CONTINUES TO SHOW A TRANSITION
FROM ZONAL FLOW TO A MORE AMPLIFIED PATTERN...WITH LW TROF DEEPENING
OVER THE CENTRAL U.S. AND THE LW RIDGE BUILDING OVER NORTHEAST U.S.
GENERALLY STAYED CLOSE TO PREVIOUS FORECAST...RAISED POPS MONDAY
NIGHT INTO TUESDAY...AS A WARM FRONT LIFTS OVER THE AREA. AN
APPROACHING COLD FRONT WILL BRING ANOTHER ROUND OF RAIN THURSDAY AND
FRIDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL FOR THE EXTENDED WITH
SWLY FLOW THROUGH THURSDAY. HIGHS WILL RETURN TO NEAR NORMAL ON
FRIDAY WITH NWLY FLOW AND CAA BEHIND THE COLD FRONT. FOR
TEMPERATURES WENT WITH A BLEND OF THE ENSEMBLES AND MEX NUMBERS.

447 AM EST FRI JAN 7 2005

RADAR SHOWING A LARGE AREA OF PRECIPITATION MOVING THROUGH THE MID
SOUTH AT 5 AM...ASSOCIATED WITH DIGGING PLAINS SHORT WAVE AND
DEVELOPING SFC LOW PRESSURE WAVE. LOOKING AT THE RADAR LOOP...BEST
ESTIMATE FOR ARRIVAL OF PRECIP WOULD BE MID MORNING FOR THE
SOUTHWEST COUNTIES...EXTENDING NORTHEASTWARD FROM THAT POINT THROUGH
THE AFTERNOON. TRIED TO WORD IT AS SUCH IN THE ZONES.

COMPARING MODELS...ETA AND GFS WERE BOTH TRENDING FASTER WITH THIS
SYSTEM. HOWEVER...ETA/NGM TRACK THE SFC LOW MUCH FURTHER WEST THAN
GFS. THE UKMET AND ECMWF SOLUTIONS SUPPORT GFS TRACK THROUGH ABOUT
THE FIRST 24 HOURS...THEN SUPPORT THE ETA TRACK FROM THAT POINT ON.
OVERALL...THE UKMET SEEMED TO BE A GOOD COMPROMISE.

LOOKING AT THE PRECIP PATTERN THROUGH 9Z...THE GFS APPEARS TO HAVE
AN EXCELLENT HANDLE PRECIP AMOUNTS AND MOVEMENT OF THE MAIN AREA OF
PRECIP. WITH THIS IN MIND....AND THE FACT THAT MUCH OF PRECIP SHOULD
BE THROUGH OUR AREA IN THE FIRST 24 HOURS...MODEL OF CHOICE FOR THE
FIRST 24 HOURS WAS THE GFS...THEN TOOK A BLEND OF GFS AND UKMET FOR
THE REMAINDER OF THE SHORT TERM.

EVERYONE SHOULD SEE RAIN TONIGHT...MODELS SHOWING STRONG 55 TO 65 KT
LLJ MOVING INTO EASTERN KENTUCKY BETWEEN 0Z AND 6Z...WITH UPPER
LEVEL DYNAMICS SUPPORTING ANY PRECIP AS EASTERN KENTUCKY IS IN
FAVORED RRQ OF UPPER LEVEL JET. THIS COMBINED WITH SOUNDINGS SHOWING
HIGH PWS ON THE ORDER OF A LITTLE OVER AN INCH...SYSTEM SHOULD BE
AN EFFICIENT PRODUCER OF RAIN. CONSEQUENTLY INCREASED POPS AND QPF
AMOUNTS IN THE ISC GRIDS FOR TONIGHT. HPC ALSO HAS AREA IN A SLIGHT
RISK FOR EXCESSIVE RAINFALL. SO A FEW LOCATIONS MAY SEE SOME MINOR
FLOODING. FOR NOW DECIDED TO ADDRESS THIS IN THE HWO.

FOR THE REST OF THE SHORT TERM...PRECIP MOVES OUT WITH COOLER TEMPS
MOVING IN UNDER HIGH PRESSURE. GENERALLY WENT WITH A COMPROMISE ON
TEMPS...BETWEEN MET AND MAV MOS GUIDANCE. EXPECT A RIDGE VALLEY
SPLIT SAT NIGHT...SUN MORNING TIME FRAME WITH SOUTHERLY WINDS
KICKING BACK IN ON THE BACK SIDE OF TRANSITIONING HIGH PRESSURE.

FOR THE EXTENDED...STATIONARY BOUNDARY STILL SEEN SETTING UP
SOMEWHERE IN THE OHIO VALLEY FOR NEXT WEEK...AND AGAIN WITH MULTIPLE
SHORT WAVES TRACKING THROUGH THE REGION. SO A WARM...AND POSSIBLY
WET PATTERN SETTING UP FOR NEXT WEEK. FEW IF ANY CHANGES HERE AS
EXTENDED PKG WAS IN GOOD SHAPE.

&&

1030 PM EST THU JAN 6 2005

02Z SFC ANALYSIS SHOWS HIGH PRESSURE BUILDING INTO KENTUCKY AS LOW
PRESSURE AND A COLD FRONT SLINK AWAY FROM THE STATE. LOW CLOUDS
COVER EAST KENTUCKY IN THE WAKE OF THE FRONT WITH EVEN A FEW PATCHES
OF DRIZZLE DRIFTING THROUGH...SHOWING UP ON RADAR AT ABOUT 20 DBZ.
LIGHT WEST WINDS ARE BRINGING IN COLDER AIR BENEATH THE CLOUDS WITH
TEMPERATURES FALLING INTO THE UPPER 30S. UPDATED THE GRIDS TO BETTER
MATCH CURRENT TEMPS AND DEWPOINTS. ALSO UPPED THE SKY COVER AND
ALLOWED AREAS OF DRIZZLE TO CONTINUE FOR A FEW MORE HOURS OVERNIGHT.
THE REST OF THE FORECAST WAS LEFT UNCHANGED. GRIDS...GRAPHICS AND
TEXT PRODUCTS HAVE BEEN ISSUED.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&

GREIF
Hazardous weather outlook, Jan 7, 3:14 PM EST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EST FRI JAN 7 2005

KYZ044-050>052-058>060-069-104-106-108-111-081200-
BATH-ELLIOTT-ESTILL-FLEMING-JACKSON-LEE-MENIFEE-MONTGOMERY-MORGAN-
POWELL-ROWAN-WOLFE-
INCLUDING THE CITIES OF...BEATTYVILLE...CAMPTON...FLEMINGSBURG...
FRENCHBURG...IRVINE...MCKEE...MOREHEAD...MOUNT STERLING...
OWINGSVILLE...SANDY HOOK...STANTON AND WEST LIBERTY
314 PM EST FRI JAN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

RAIN MAY BE HEAVY AT TIMES TONIGHT.  RAINFALL AMOUNTS OF AROUND ONE
AND ONE QUARTER INCH ARE POSSIBLE. THIS MAY RESULT IN MINOR FLOODING
OF LOW WATER CROSSINGS AND STREAMS.  REMEMBER...AT NIGHT IT IS MUCH
HARDER TO SEE FLOODED AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS.

KYZ068-079-080-083>088-107-109-110-112>120-081200-
BELL-BREATHITT-CLAY-FLOYD-HARLAN-JOHNSON-KNOTT-KNOX-LAUREL-LESLIE-
LETCHER-MAGOFFIN-MARTIN-MCCREARY-OWSLEY-PERRY-PIKE-PULASKI-
ROCKCASTLE-WAYNE-WHITLEY-
INCLUDING THE CITIES OF...BARBOURVILLE...BOONEVILLE...HARLAN...
HAZARD...HINDMAN...HYDEN...INEZ...JACKSON...LONDON...MANCHESTER...
MIDDLESBORO...MONTICELLO...MOUNT VERNON...PAINTSVILLE...PIKEVILLE...
PINEVILLE...PRESTONSBURG...SALYERSVILLE...SOMERSET...WHITESBURG...
WHITLEY CITY AND WILLIAMSBURG
314 PM EST FRI JAN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

UP TO ONE INCH OF RAIN IS EXPECTED TO FALL TONIGHT...BUT FLOODING IS
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS.

OUDEMAN

In the hours before

Local storm report, Jan 7, 11:06 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1106 PM EST FRI JAN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      SOMERSET                37.08N 84.61W
01/07/2005                   PULASKI            KY   LAW ENFORCEMENT

            VEHICLE STALLED IN HIGH WATER ACROSS NOMANS ROAD NEAR
            SOMERSET. HIGH WATER ALSO REPORTED AT THE INTERSECTION OF
            HIGHWAY 39 AND 1317 AS WELL AS ON HIGHWAY 635 NEAR
            HIGHWAY 27.

&&

PHYSELL
Local storm report, Jan 7, 11:24 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1124 PM EST FRI JAN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     FLASH FLOOD      SOMERSET                37.08N 84.61W
01/07/2005                   PULASKI            KY   LAW ENFORCEMENT

            HIGHWAY 3260 CLOSED IN SOMERSET DUE TO WATER FLOWING OVER
            A BRIDGE.

&&

HYSELL
Local storm report, Jan 8, 12:14 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1214 AM EST SAT JAN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     FLASH FLOOD      MCKEE                   37.43N 84.00W
01/08/2005                   JACKSON            KY   LAW ENFORCEMENT

            OVER ONE FOOT OF WATER WAS FLOWING ACROSS HIGHWAY 421 IN
            MCKEE.

&&

HYSELL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 10:55 PM ESTFlash Flood WarningJKLPulaski4 hr
Jan 8, 12:08 AM ESTFlash Flood WarningJKLJackson3 hr
Jan 8, 12:45 AM ESTFlash Flood WarningJKLRockcastle4 hr
Jan 8, 1:08 AM ESTFlash Flood WarningJKLLee4 hr

Nearby

Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.